SORRY, SHE’S LYING

The story’s a sad one about a little boy with a serious reaction to being weaned off a steroidal cream.

I was wondering why she’d have used it for so long as every single OTC cream I’ve ever bought clearly states not to use it for more than 10 days and to see a doctor if conditions persist.

She lost all my sympathies when she said: “No one tells you but you aren’t supposed to use these kinds of creams for more than ten days”

A mother whose son became ‘addicted’ to steroid eczema cream’ has revealed how he developed painful sores so severe that people thought he had leprosy.

Boaz LaQua, two, from Forest Lake, Minnesota, was left bedbound for weeks at a time and forced to sleep with socks taped to his hands so he wouldn’t scratch his eczema-prone skin.

His mother, Savannah, 25, began applying a cream used to treat mild eczema when her toddler was four-months-old and continued with the treatment for over a year.

But after weaning her son off the cream six months ago, Savannah was horrified when she noticed weeping sores and scabs erupt all over his body.

‘About two months after we completely stopped using the cream, he started to get red rashes and bumps and they were just getting worse every day’, she said.

‘It got to the point where he would be bedridden for a week at a time because he was covered in sores across his entire body.

The toddler was experiencing Topical Steroid Withdrawal (TSW), a variety of symptoms that may emerge in the days and weeks after a person stops using topical steroid medication.

‘It was so stressful because we didn’t know much about Topical Steroid Withdraw, also we didn’t know what was going to happen, whether he would recover or lose his life’, said Savannah.

‘We had to tape socks to his hands because he was constantly scratching. It was like chronic itchiness and there were open sores.’

The toddler developed eczema behind his knees from the age of three months and the condition worsened so much that it was too painful for him to move from his bed.

He wasn’t able to go out in hot weather and mother-of-two Savannah had to constantly monitor him to ensure he wasn’t scratching his skin.

‘I couldn’t take my eyes off him for two minutes because he would be scratching himself and making himself bleed. He wasn’t living the life of a normal two-year-old’, she said.

Savannah had diligently applied the treatment twice a day for over a year but decided to wean Boaz off them completely when a friend warned her about the harmful side effects of using them for too long.

‘No one tells you but you aren’t supposed to use these kinds of creams for more than ten days’, she said.

Now the stay-at-home mum is avoiding using any lotions as well as only bathing Boaz once per week and is sharing her story to raise awareness of the painful condition.

Savannah said: ‘The only reason I want to tell my story is to help someone else, otherwise I wouldn’t want to show my child in that state.

‘The skin experts don’t warn you about topical steroid withdrawal because it isn’t really recognised.

This entry was posted in Misc. Bookmark the permalink.

2 Responses to SORRY, SHE’S LYING

  1. bogsidebunny says:

    Just another example of my 85% rule being illustrated

  2. Bob says:

    FFS you ignorant bitch. My kid HAD the same crap , he out grew it by 3 yrs old & we never used steroidal cream.

Comments are closed.